Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tampa Bay, FL

July 19, 2016Polk County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jul 19, 2016, 2:21 PM EDT for Polk County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 2:21 PM EDT (18:21 UTC)
Expired
Jul 19, 2016, 3:00 PM EDT
In force
39 min
Issued by
NWS Tampa Bay, FL

County Polk County, FL

The radar

The Tampa radar (KTBW), 82 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

102 
WWUS82 KTBW 191821
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
221 PM EDT TUE JUL 19 2016
 
FLZ043-052-249-191900-
SUMTER FL-INLAND PASCO FL-POLK FL-
221 PM EDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER...EASTERN PASCO
AND NORTHWESTERN POLK COUNTIES UNTIL 300 PM EDT...

AT 220 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 10 MILES WEST OF FOUR CORNERS...OR 15 MILES NORTH OF
AUBURNDALE...MOVING WEST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...IN
ADDITION TO FREQUENT LIGHTNING AND HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...AUBURNDALE...ZEPHYRHILLS...DADE CITY...ST. LEO...
ZEPHYRHILLS WEST...ZEPHYRHILLS NORTH...ZEPHYRHILLS SOUTH...
LAKE ALFRED...RIDGE MANOR...POLK CITY...LACOOCHEE...RICHLAND...
ZEPHYRHILLS MUNICIPAL AIRPORT...CRYSTAL SPRINGS...DADE CITY NORTH...
ROCKRIDGE...THE GREEN SWAMP...WITHLA AND GIBSONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.

&&

LAT...LON 2809 8169 2814 8206 2817 8206 2817 8226
      2848 8222 2848 8206 2850 8205 2848 8196
      2835 8196 2835 8186 2836 8185 2836 8179
      2835 8179 2835 8166
TIME...MOT...LOC 1820Z 102DEG 28KT 2828 8181 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 1:25 PM EDT, 56 minutes earlier.

Area forecast discussion, Jul 19, 1:25 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
125 PM EDT TUE JUL 19 2016

.AVIATION (18z TAFs)...
Scattered thunderstorms are in progress across central and
southwest Florida. These storms will likely result in temporary
reductions to vsbys and gusty winds, along with lightning. Showers
and storms should shift west of all terminals in the 00z to 02z
timeframe with light east winds and a prevailing VFR conditions
thereafter.

&&

.Prev Discussion... /issued 921 AM EDT TUE JUL 19 2016/

MORNING UPDATE...
The surface ridge axis continues remains parked across northern
Florida and southern Georgia, maintaining easterly flow across the
southern two thirds of the Florida peninsula. A few showers are
already beginning to shift ashore along the east Florida coast.
Similar to yesterday, we expect a continuation of low level
easterly flow, which should allow the east coast seabreeze to
surge westward into the central Florida peninsula by early
afternoon. Thereafter, clusters of thunderstorms should develop
and move westward. Given a fairly shallow moist layer near the
surface, and expected hot afternoon temperatures, substantial low
level mixing is forecast. This environment will prove capable of
strong potentially damaging winds with any stronger thunderstorms
that manage to develop this afternoon. If this occurs, it would
likely take place shortly after thunderstorm initiation, before
convective coverage is great enough to reduce environmental
instability. As is typical with any summer thunderstorms, heavy
rainfall and frequent lightning will also be a concern.
Thunderstorms will shift offshore late this afternoon into early
this evening with generally clear conditions forecast overnight.

The only changes made to the forecast were to adjust short-term
trends in PoPs and to adjust hourly temperatures to reflect
expected surface heating trends.

MARINE...
The Bermuda high continues from the Western Atlantic into the
Deep South with a moderate pressure gradient today and overnight
easterly surges for a slight bump in winds and seas today through
mid week. Gradient to relax towards the weekend with return to
pleasant boating conditions over the Gulf waters with an onshore
sea breeze component developing along the coast. Wind and seas
will be higher in the vicinity of scattered thunderstorms,
otherwise no headlines are expected.

FIRE WEATHER...
Despite hot afternoon temperatures for the next few days, low
level easterly flow will maintain abundant low level moisture.
This will keep afternoon humidities well above critical levels.
This combined with daily rain chances will generally limit fire
weather concerns over the next several days.

&&

.Preliminary Point Temps/PoPs...
TPA  77  94  78  93 /  10  40  20  50
FMY  76  93  76  93 /  10  50  20  60
GIF  75  94  76  94 /  10  40  10  50
SRQ  77  93  77  92 /  10  40  20  50
BKV  73  95  74  94 /  10  30  20  50
SPG  79  93  79  93 /  10  40  20  40

&&

.TBW Watches/Warnings/Advisories...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...84/Austin
MID TERM/LONG TERM/DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Jul 19, 9:24 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
924 AM EDT TUE JUL 19 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-200000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
924 AM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A DEEP EASTERLY FLOW WILL CONTINUE ACROSS THE REGION WITH
SCATTERED THUNDERSTORMS MOVING QUICKLY WESTWARD DURING THE
AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
THE EASTERLY FLOW WILL CONTINUE INTO THE WEEKEND WITH SCATTERED
TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THEN
EARLY NEXT WEEK A MORE SOUTH TO SOUTHWEST FLOW WILL SETUP WITH
SCATTERED MORNING AND EARLY AFTERNOON THUNDERSTORMS NEAR THE COAST
MOVING INLAND BY LATE AFTERNOON AND EVENING. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...
AND FREQUENT DEADLY LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

AUSTIN

In the hours before

Special weather statement, Jul 19, 1:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
103 PM EDT TUE JUL 19 2016

FLZ052-056-191745-
POLK FL-HARDEE FL-
103 PM EDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARDEE AND SOUTH CENTRAL
POLK COUNTIES UNTIL 145 PM EDT...

AT 102 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF WAUCHULA...MOVING WEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAUCHULA...ONA...FORT MEADE...BOWLING GREEN...ZOLFO SPRINGS AND FORT
GREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2773 8156 2747 8157 2743 8194 2774 8196
TIME...MOT...LOC 1702Z 089DEG 15KT 2760 8167

AUSTIN
Special weather statement, Jul 19, 2:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
200 PM EDT TUE JUL 19 2016

FLZ056-057-061-191845-
HIGHLANDS FL-DESOTO FL-HARDEE FL-
200 PM EDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DESOTO...EASTERN
HARDEE AND NORTHWESTERN HIGHLANDS COUNTIES UNTIL 245 PM EDT...

AT 159 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR SEBRING...MOVING WEST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...IN
ADDITION TO FREQUENT LIGHTNING AND HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
SEBRING...AVON PARK...WAUCHULA...LAKE PLACID...
SEBRING REGIONAL AIRPORT...SYLVAN SHORES...SOUTHEAST ARCADIA...
SWEETWATER...ZOLFO SPRINGS...BROWNVILLE...GARDNER...CREWSVILLE...
LAKE JOSEPHINE...PLACID LAKES...
AVON PARK EXECUTIVE AIRPORT AND SEBRING SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.

&&

LAT...LON 2757 8132 2724 8131 2717 8183 2763 8184
TIME...MOT...LOC 1759Z 104DEG 31KT 2740 8148
Special weather statement, Jul 19, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
221 PM EDT TUE JUL 19 2016

FLZ043-052-249-191900-
SUMTER FL-INLAND PASCO FL-POLK FL-
221 PM EDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER...EASTERN PASCO
AND NORTHWESTERN POLK COUNTIES UNTIL 300 PM EDT...

AT 220 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 10 MILES WEST OF FOUR CORNERS...OR 15 MILES NORTH OF
AUBURNDALE...MOVING WEST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...IN
ADDITION TO FREQUENT LIGHTNING AND HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...AUBURNDALE...ZEPHYRHILLS...DADE CITY...ST. LEO...
ZEPHYRHILLS WEST...ZEPHYRHILLS NORTH...ZEPHYRHILLS SOUTH...
LAKE ALFRED...RIDGE MANOR...POLK CITY...LACOOCHEE...RICHLAND...
ZEPHYRHILLS MUNICIPAL AIRPORT...CRYSTAL SPRINGS...DADE CITY NORTH...
ROCKRIDGE...THE GREEN SWAMP...WITHLA AND GIBSONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.

&&

LAT...LON 2809 8169 2814 8206 2817 8206 2817 8226
      2848 8222 2848 8206 2850 8205 2848 8196
      2835 8196 2835 8186 2836 8185 2836 8179
      2835 8179 2835 8166
TIME...MOT...LOC 1820Z 102DEG 28KT 2828 8181

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:03 PM EDTSpecial Weather StatementTBWHardee42 min
Jul 19, 2:00 PM EDTSpecial Weather StatementTBWDeSoto, Hardee, Highlands45 min
Jul 19, 2:32 PM EDTSevere Thunderstorm WarningTBWPasco, Polk, Sumter28 min
Jul 19, 2:44 PM EDTSpecial Marine WarningTBW46 min
Jul 19, 2:45 PM EDTSevere Thunderstorm WarningTBWHighlands45 min
Jul 19, 2:53 PM EDTSpecial Marine WarningTBW67 min
Jul 19, 2:58 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pasco, Polk, Sumter17 min
Jul 19, 2:59 PM EDTSpecial Weather StatementTBWPinellas46 min
Jul 19, 3:16 PM EDTSpecial Weather StatementTBWHardee, Highlands, Polk59 min
Jul 19, 3:17 PM EDTSevere Thunderstorm WarningTBWPinellas34 min
Jul 19, 3:19 PM EDTSpecial Marine WarningTBW56 min
Jul 19, 3:50 PM EDTSpecial Marine WarningTBW55 min
Jul 19, 3:53 PM EDTSpecial Weather StatementTBWPasco37 min
Jul 19, 3:54 PM EDTSpecial Marine WarningTBW51 min
Jul 19, 4:36 PM EDTSpecial Marine WarningTBW24 min
Jul 19, 5:59 PM EDTSpecial Weather StatementTBWLee46 min
Jul 19, 6:27 PM EDTSpecial Marine WarningTBW63 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.